MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRI TS BASEPLATE SIZE 3; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRI TS BASEPLATE SIZE 3; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5521-B-300
Medical Device Problem Codes Fracture (1260); Loss of Osseointegration (2408)
Health Effect - Clinical Codes Inflammation (1932); Ambulation or Postural Difficulties (2544); Inadequate Osseointegration (2646)
Date of Event 10/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
As reported: "patient is a (b)(6) female who previously underwent right total knee replacement - outside cors scope (roi in 2016).She underwent revision for tibial component loosening (b)(6) 2017, all components revised.Patient required a second revision due to aseptic loosening of femoral component performed in (b)(6) 2020.All components where exchanged." an op report was provided which cited aseptic loosening of the tibia, and "around the femur, there was also extensive amount of bone loss and the femur appeared to be also loose.We therefore decided to remove both components.".
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening and crack/fracture involving a triathlon baseplate was reported.The event was confirmed only for loosening based on medical records method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: 10/27/2020: stryker pi report.On 06/06/2017: operative note.¿op note revision #1¿.Suspected aseptic loosening of tibia.Leukocyte esterase negative.Tibia grossly loose.Femoral component fixed.But removed so as to use semi constrained implant.Cemented with vanco added.Used #2 femur, #3 tibia and 50mm stems.Poly 3x16mm ps (x-ray shows a ts poly).On 10/27/2020: operative note.¿op note revision #2¿.Aseptic loosening right knee s/p 2 prior operations.Fluid sent for cx.Low cell count.Histology chronic inflammation.Tibia grossly loose.Significant bone loss around femur.Appeared loose.All removed.Cement mantle removed with burr.Small opening in cortex of tibia.Reamed.Mcl and lcl intact.Prepared with augments.Rinsed with providone-iodine and added vanco powder.Stable trialing.Final implants #2 tibia, #2 femur, 5 mm semi augment med tibia, cone d on tibia, bilobed augment on femur, 1 and 2 right, stem 14x100 both and a 19mm poly.Undated: preop x-rays right knee.Varus djd with some patellar subluxation undated: ¿pre-revision #1¿ right knee.Cemented implant with lucency and likely change in position of tibia lift off lateral.Bilateral knees present.Undated: ¿pre-revision #2¿ x-rays right knee.Complete failure of the tibial component now in marked varus.Some lucency on lateral femur.(note ts polyethylene) undated: ¿revision #2¿ x-rays.Long stem cemented triathlon revision.Cement extravasation from tibia likely posterolateral defect as well as likely fracture at posterior tibial cone.Confirmation: a failed primary cemented knee, revision of said knee and subsequent failure of the revision and a second revision surgery may be confirmed from the operative notes and x-rays provided.Root cause: the root cause of what appeared to be aseptic loosening and failure of a primary and revision knee cannot be ascertained without evaluating additional medical records and perhaps the explants.Product history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.  complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that patient was revised due to aseptic loosening of the tibia, and "around the femur, there was also extensive amount of bone loss and the femur appeared to be also loose.The event was confirmed for only loosening based on medical records.A review of the provided medical records by a clinical consultant stated the following comment: 10/27/2020: stryker pi report.On (b)(6) 2017: operative note.¿op note revision #1¿.Suspected aseptic loosening of tibia.Leukocyte esterase negative.Tibia grossly loose.Femoral component fixed.But removed so as to use semi constrained implant.Cemented with vanco added.Used #2 femur, #3 tibia and 50mm stems.Poly 3x16mm ps (x-ray shows a ts poly).On (b)(6) 2020: operative note.¿op note revision #2¿.Aseptic loosening right knee s/p 2 prior operations.Fluid sent for cx.Low cell count.Histology chronic inflammation.Tibia grossly loose.Significant bone loss around femur.Appeared loose.All removed.Cement mantle removed with burr.Small opening in cortex of tibia.Reamed.Mcl and lcl intact.Prepared with augments.Rinsed with providone-iodine and added vanco powder.Stable trialing.Final implants #2 tibia, #2 femur, 5 mm semi augment med tibia, cone d on tibia, bilobed augment on femur, 1 and 2 right, stem 14x100 both and a 19mm poly.Undated: preop x-rays right knee.Varus djd with some patellar subluxation undated: ¿pre-revision #1¿ right knee.Cemented implant with lucency and likely change in position of tibia lift off lateral.Bilateral knees present.Undated: ¿pre-revision #2¿ x-rays right knee.Complete failure of the tibial component now in marked varus.Some lucency on lateral femur.(note ts polyethylene) undated: ¿revision #2¿ x-rays.Long stem cemented triathlon revision.Cement extravasation from tibia likely posterolateral defect as well as likely fracture at posterior tibial cone.Confirmation: a failed primary cemented knee, revision of said knee and subsequent failure of the revision and a second revision surgery may be confirmed from the operative notes and x-rays provided.Root cause: the root cause of what appeared to be aseptic loosening and failure of a primary and revision knee cannot be ascertained without evaluating additional medical records and perhaps the explants.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
As reported: "patient is a 57-year-old female who previously underwent right total knee replacement - outside cors scope (roi in 2016).She underwent revision for tibial component loosening (b)(6) 2017, all components revised.Patient required a second revision due to aseptic loosening of femoral component performed in (b)(6) 2020.All components where exchanged." an op report was provided which cited aseptic loosening of the tibia, and "around the femur, there was also extensive amount of bone loss and the femur appeared to be also loose.We therefore decided to remove both components.".

Brand Name
TRI TS BASEPLATE SIZE 3
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key12334634
Report Number0002249697-2021-01410
Device Sequence Number3001876
Product Code MBH
UDI-Device Identifier07613327026313
UDI-Public07613327026313
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number5521-B-300
Device Catalogue Number5521-B-300
Device Lot NumberAHZ9EA
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/22/2021
Supplement Date Received by Manufacturer08/20/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date09/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR
Patient Weight91